MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3® LVAS IMPLANT KIT; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE 3® LVAS IMPLANT KIT; Ventricular (assist) bypass
Model Number 106524US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Sections a and d: specific patient information and device serial number are documented as unknown.Details are listed in the attached article.Device was implanted at time of event.Section b2: specific death date is documented as unknown.Details are listed in the attached article section b3: date of event has been entered as: 01dec2023 as patients were implanted between nov2014 and dec2023.Author information: aponte camacho, g.M., yuzefpolskaya, m., kurlansky, p., zhao, y., shah, s., colombo, p., sayer, g., naka, y., baranowska, j., reinke, h., & takeda, k.(2025).Guideline directed medical therapy associations with late right heart failure in patients on heartmate 3 support.The journal of heart and lung transplantation, 44(4).Https://doi.Org/10.1016/j.Healun.2025.02.977.Columbia university vagelos college of physicians and surgeons, new york city, ny.Columbia university irving medical center, new york city, ny.New york presbyerian hospital, new york city, ny.Manufacturer's investigation conclusion: a direct correlation between heartmate 3 left ventricular assist system (lvas) and the reported patient outcomes could not be conclusively established through this evaluation.The serial numbers or other identifying information of the products were not reported and were not able to be determined during the investigation.The current revisions of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu rev.D is currently available.Section 1 of the ifu, ¿introduction¿, lists adverse events, including death, that may be associated with the use of the heartmate 3 lvas.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported through the research article, ¿guideline directed medical therapy associations with late right heart failure in patients on heartmate 3 support.¿ a retrospective, single center study evaluating associations between guideline directed medical therapy (gdmt) and late right heart failure (l rhf) in patients supported with the heartmate 3 (hm3) lvad.This study evaluated late right heart failure (l rhf) in 314 patients supported with the heartmate 3 lvad and assessed associations with guideline directed medical therapy.L rhf occurred in 18.8% of patients and was associated with lower incidence of l-rhf in hm3 supported patients; use of beta blockers, raas inhibitors, and sglt2 inhibitors was protective, while need for amiodarone, diuretics, hydralazine, or pde 5 inhibitors was associated with higher risk.Five-year survival was reduced for l-rhf patient vs no rhf patients, 51.9% vs 78.5%, p< 0.01.

Brand Name
THORATEC® HEARTMATE 3® LVAS IMPLANT KIT
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key25280156
Report Number2916596-2026-2917045
Device Sequence Number9777318
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public(01)00813024013266
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number106524US
Device Catalogue Number106524US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown